On the spectrum of multiplication operators
Journal article, 2018

We study relations between spectra of two operators that are connected to each other through some intertwining conditions. As an application, we obtain new results on the spectra of multiplication operators on B(H) relating it to the spectra of the restriction of the operators to the ideal C-2 of Hilbert-Schmidt operators. We also solve one of the problems, posed in [6], about the positivity of the spectrum of multiplication operators with positive operator coefficients when the coefficients on one side commute. Using the Wiener-Pitt phenomena we show that the spectrum of a multiplication operator with normal coefficients satisfying the Haagerup condition might be strictly larger than the spectrum of its restriction to C-2.

Spectrum

intertwining

multiplication operator

Author

V. S. Shulman

Vologda State University

Lyudmyla Turowska

Chalmers, Mathematical Sciences, Analysis and Probability Theory

University of Gothenburg

METHODS OF FUNCTIONAL ANALYSIS AND TOPOLOGY

1029-3531 (ISSN)

Vol. 24 3 265-274

Subject Categories

Algebra and Logic

Geometry

Mathematical Analysis

Roots

Basic sciences

More information

Latest update

3/19/2019